| Model Number |
G25293 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/07/2022
Type of Reportable Event
Malfunction
Event or Problem Description
As reported, a cook® single-use holmium laser fiber broke "in the middle when opening." a new fiber was used and no clinical consequences for the patient were reported.Additional information has been requested.
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information received 22feb2022.The fiber was noted to be damaged prior to patient contact.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Additional information: d9, h3: no device was returned to the manufacturer for further investigation at this time.Event summmary: as reported, a cook® single-use holmium laser fiber broke "in the middle when opening." a new fiber was used and no clinical consequences for the patient were reported.The fiber was noted to be damaged prior to patient contact.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation: a document-based investigation was performed including a review of complaint history, device history record, manufacturing instructions, quality control data, and the instructions for use (ifu).The complaint device was not returned.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu) for this device state, "supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." based on the available information, a definitive cause for this event could not be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No new patient or event information since the last report was submitted.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Additional Manufacturer Narrative
A visual inspection and functional test of the returned complaint device was conducted.The laser fiber beam was tested using an led fixture.The output light was dim at the distal end of the fiber.Most of the light appeared to escape at a point 32.5 inches from hub.The fiber at this location had a noticeable bump.The protective covering was unable to be removed for better examination.Based on the available information, it appears the laser fiber experienced a sharp bend 32.5 inches from hub during use.The product ifu provides the related instruction, "do not bend fiber at sharp angles.If visible light (aiming beam) can be seen leaking from the fiber, fiber failure may result when therapeutic energy is applied as the fiber is deflected beyond the optical limits of total internal reflection." therefore, cook has concluded that unintended user error contributed to this incident.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.